New Mexico, 2010Flash Flooding and Damaging Wind in New Mexico, July 31, 2010
July 31, 2010 · NWS ABQ · 11 events in 7 counties and zones
Deep moisture combined with a weak upper level disturbance allowed slow moving thunderstorms to develop across central and western New Mexico. Torrential rainfall affected many areas, including Gallup, Albuquerque, Los Lunas, and Jemez Springs, where localized flash flooding was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $307,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture combined with a weak upper level disturbance allowed slow moving thunderstorms to develop across central and western New Mexico. Torrential rainfall affected many areas, including Gallup, Albuquerque, Los Lunas, and Jemez Springs, where localized flash flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 31, 10:07 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 31, 10:07 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1107 AM MDT SAT JUL 31 2010
.UPDATE...WE DECIDED TO EXPAND THE FLASH FLOOD WATCH FOR THIS
AFTERNOON AND EVENING TO INCLUDE THE CENTRAL VALLEY CORRIDOR AND
THE NEIGHBORING MOUNTAINOUS REGIONS FROM THE SANDIAS SOUTH TO THE
SACRAMENTO MOUNTAINS. THE OTHER CHANGE WAS TO EXTEND THE FLASH
FLOOD WATCH FOR CENTRAL/WESTERN AREAS THROUGH SUNDAY EVENING... WHICH
LOOKS TO BE AN EVEN MORE ACTIVE DAY THAN TODAY.
BLENDED TOTAL PRECIPITABLE WATER PRODUCT SHOWING A BROAD REGION OF
BETTER THAN 150 PERCENT OF NORMAL PWAT VALUES WITHIN THE RESIDENT
MOISTURE PLUME THAT HAS SHIFTED SLIGHTLY FARTHER WEST AS COMPARED
TO 24 HOURS AGO. THE 12Z KABQ SOUNDING SAMPLED A PWAT OF 1.36
INCHES...WHICH WAS 177 PERCENT OF NORMAL AND THE HIGHEST OBSERVED
SINCE THIS PAST MONDAY. THE PLUME WAS EVEN JUICIER AND MORE IMPRESSIVE
OVER ARIZONA WITH PWAT VALUES AT OR ABOVE 200 PERCENT OF NORMAL.
CLOSE INSPECTION OF 300-500MB STREAMLINE PROGS SUGGEST A SUBTLE
SHIFT IN THE UPPER LEVEL FLOW SUCH THAT STORMS...ALTHOUGH STILL
VERY SLOW MOVING... SHOULD FAVOR A TRACK FROM SE/E TO W OR NW LATE
TODAY INTO TONIGHT. THIS SHIFT IS IN RESPONSE TO THE STRENGTHENING
MID/UPPER LEVEL HIGH CENTER OVER THE OK/AR REGION. THE 12Z NAM AND LOCAL
WRF MODEL CONTINUE THEIR PREVIOUS TRENDS OF FOCUSING THE STRONGEST
CONVECTION THIS AFTERNOON/EVENING FROM THE EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST CORNER IN THE VICINITY
OF AN INCREASINGLY DIFFUSE SURFACE BOUNDARY. WILL BE INTERESTING
SEE HOW THIS AREA EVOLVES GIVEN A STEERING FLOW THAT IS GENERALLY
NOT OVERLY FAVORABLE FOR THE FAR NORTHEAST.
FARTHER SOUTH.. COUPLE OF WELL- DEFINED CYCLONIC CIRCULATIONS CONTINUE
TO SLOWLY TRACK WESTWARD JUST SOUTH OF OUR AREA PER EXTENDED WATER
VAPOR LOOPS. ONE SUCH FEATURE WAS LOCATED JUST SOUTHWEST OF TUCSON
THIS MORNING AND SUBTLE DRYING AT THE MID/UPPER LEVELS TO THE
NORTHEAST OF THIS FEATURE HAS ALLOWED FOR EARLY TOWERING CU
DEVELOPMENT OVER THE GILA. THIS SHOULD ONCE AGAIN BE A FAVORED
REGION FOR TSTM COVERAGE. OTHERWISE...SMALL SCALE CONVECTIVELY-
INDUCED VORTICITY CENTERS WILL CONTINUE TO PLAY A ROLE DURING THE
NEXT 24 HOURS BUT DIFFICULT TO PLAY UP IN FCST. BASED THE 12Z
NAM/GFS AND LOCAL WORKSTATION WRF...WHICH CONTINUES TO SUPPORT A
NOTICEABLE UPTICK IN QPF FOR CENTRAL/WESTERN AREAS TOMORROW...WILL GO
AHEAD AND EXTEND THE FLASH FLOOD WATCH THROUGH SUNDAY EVENING.
KABX RADAR UPDATE: PARTS EXPECTED TO ARRIVE WITHIN THE NEXT COUPLE
OF HOURS. TECHS SHOULD HAVE RADAR BACK IN OPERATION NO LATER THAN
4PM MDT. APOLOGIES FOR THE INCONVENIENCE.
KJ
&&
.PREV DISCUSSION...305 AM MDT SAT JUL 31 2010...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN AND NORTHERN
PARTS OF THE FORECAST AREA THROUGH SATURDAY EVENING. ITS LOOKING
MORE LIKELY THAT THE NORTHWEST HALF OF THE WATCH AREA WILL NEED A
FLASH FLOOD WATCH SUNDAY AS WELL...BUT MODELS HAVE ONLY RECENTLY
BEGUN TO SHOW HEAVIER PRECIP ACROSS THE NW CORNER ON SUNDAY.
SO...WE WILL LET THE DAY SHIFT LOOK AT THE LATEST DATA AND PULL
THE TRIGGER IF NEEDED.
THE SUBTROPICAL MOISTURE PLUME IS EXPECTED TO SHIFT MORE SQUARELY
OVER WESTERN NEW MEXICO TODAY AND SUNDAY AS THE HIGH PRESSURE LOBE
OVER CO GRADUALLY RETREATS INTO THE PARENT HIGH OVER OKLAHOMA.
RADAR IMAGERY EARLY THIS MORNING ALREADY DEPICTED STORM MOTIONS
SHIFTING TO MORE OF A SOUTHEAST TO NORTHWEST DIRECTION ACROSS THE
FORECAST AREA. PART OF THIS TRANSITION IN THE FLOW IS ALSO DUE TO THE
WESTERLY PROGRESSION OF AN EASTERLY WAVE THAT IS FINALLY PUSHING
INTO SE AZ AFTER A SLOW JOURNEY ACROSS S NM. MODELS SEND MIXED
SIGNALS ON WHAT WILL HAPPEN WITH THIS CIRCULATION...BUT PART OF
THIS ENERGY MAY LINGER OVER SE AZ/SW NM WHILE PART OF IT GETS
SHEARED NORTHWARD IN THE MOISTURE PLUME ALONG THE AZ/NM BORDER
TODAY AND SUNDAY. ADDING TO THE INGREDIENTS FOR SCATTERED TO
NUMEROUS THUNDERSTORMS CAPABLE OF LOCALLY HEAVY RAIN TODAY WILL BE
AN OUTFLOW BOUNDARY THAT PUSHED SWD INTO NW NM OVERNIGHT AND A
BACK DOOR COLD FRONT THAT MODELS PROG TO JOIN THE OUTFLOW BOUNDARY ACROSS
THE NORTHEAST LATER TODAY AND LINGER INTO TONIGHT. BY MONDAY...THE
FRONT SHOULD RETREAT AS A SURFACE LEE TROUGH DEVELOPS OVER THE
NORTHEAST HELPING TO DECREASE THE FLASH FLOOD THREAT IN THAT AREA.
THE COMING WORK WEEK WILL FEATURE A GRADUAL MIGRATION OF THE 500
MB RIDGE ACROSS SOUTHERN NM...WHILE THE CENTER OF THE HIGH SAGS
SOUTHWARD INTO CENTRAL OR WEST CENTRAL TX. THIS WILL TILT THE
MOISTURE PLUME ACROSS THE NW CORNER OF NM MONDAY AND TUESDAY
BEFORE FINALLY CUTTING IT OFF DURING THE MIDDLE TO LATTER PART OF
THE WEEK. IN THE PLUMES ABSENCE...ISOLATED TO AT TIMES SCATTERED
CONVECTION WILL FEED OFF RECYCLED MOISTURE AND FAVOR NORTHERN AND
WESTERN AREAS.
LOOK FOR HIGH TEMPERATES NEAR TO A LITTLE BELOW NORMAL ACROSS THE
WEST TODAY AND SUNDAY...WHILE EASTERN READINGS REMAIN ABOVE
NORMAL. DURING THE COMING WORK WEEK...TEMPERATURES WILL RISE
BETWEEN 5 AND 10 DEGREES ABOVE NORMAL AREAWIDE AS THE RIDGE BUILDS
OVER SOUTHERN PARTS OF THE STATE.
44
.AVIATION...
PRECIPITATION IS FINALLY DWINDLING AWAY EARLY THIS MORNING. VFR
CONDITIONS EXPECTED TO PREVAIL OUTSIDE OF A FEW STRAY SHOWERS OR
THUNDERSTORMS NEAR THE SANGRE DE CRISTOS...NORTHEAST HIGHLANDS...AND
WEST CENTRAL MOUNTAINS BEFORE SUNRISE. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL REDEVELOP OVER MUCH OF THE FORECAST AREA BY
EARLY THIS AFTERNOON...EXCEPT IN THE EAST CENTRAL PLAINS OF THE
STATE WHERE COVERAGE WILL BE MORE SPARSE. WIDESPREAD SLOW MOVING
STORMS WILL HAVE POTENTIAL FOR TORRENTIAL RAINFALL...GUSTY
WINDS...SMALL HAIL...AND PERIODS OF MVFR/IFR CONDITIONS DURING
DOWNPOURS. ACTIVITY WILL BE SLOW TO DIMINISH THROUGH THE LATE
EVENING AND OVERNIGHT HOURS. TAFS WILL INCLUDE VCTS PLACE HOLDERS
WITH TEMPO GROUPS LIKELY BEING ADDED AS DAY UNFOLDS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.
.FIRE WEATHER...
LACK OF FIRE WEATHER CONCERNS CAN BE SUMMED UP WITH FLASH FLOOD
WATCH BEING ISSUED FOR OVER HALF OF THE FORECAST AREA THROUGH THIS
EVENING. WIDESPREAD WETTING AND POTENTIALLY TORRENTIAL RAINFALL IS
EXPECTED OVER MUCH OF THE WESTERN TWO THIRDS OF THE STATE...AS WELL
AS THE NORTHEASTERN QUADRANT. EXCELLENT RH RECOVERY THIS MORNING
ALONG WITH SATURATED SOILS IN MANY AREAS WILL MITIGATE ANY CONCERNS
THIS AFTERNOON...AND THIS TREND WILL BE SLOW TO EVOLVE INTO THE NEXT
FEW DAYS.
BASIC UPPER AIR PATTERN BY MONDAY AND THROUGH THE REMAINDER OF THE
WORK WEEK WILL BE DEFINED BY HIGH PRESSURE TO THE EAST WITH SOME MID
LEVEL DRY AIR GRADUALLY FILTERING INTO PORTIONS OF EASTERN NEW
MEXICO. RESIDUAL MOISTURE IN THE WEST AND A FAVORABLE STEERING
PATTERN FOR STORMS WILL KEEP SHOWERS/THUNDERSTORMS ACTIVE IN MUCH OF
THE WEST THROUGH THE FORECAST PERIOD WHILE EAST CENTRAL TO
SOUTHEASTERN PLAINS SEE A DIMINISHED CHANCES FOR WETTING RAIN.
52
&&
.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON...................... 90 66 89 65 / 50 60 50 50
DULCE........................... 87 56 88 54 / 60 60 60 50
CUBA............................ 86 52 86 52 / 70 60 50 50
GALLUP.......................... 84 60 82 59 / 50 60 60 50
EL MORRO........................ 81 56 80 53 / 70 70 50 50
GRANTS.......................... 83 58 84 55 / 40 60 40 50
QUEMADO......................... 78 57 81 56 / 50 60 50 40
GLENWOOD........................ 84 60 92 60 / 60 60 50 30
CHAMA........................... 80 52 80 51 / 70 60 60 60
LOS ALAMOS...................... 86 56 86 57 / 60 50 30 30
PECOS........................... 86 56 87 58 / 50 60 30 30
CERRO/QUESTA.................... 79 53 82 53 / 50 50 40 30
RED RIVER....................... 75 48 76 47 / 60 50 40 30
ANGEL FIRE...................... 78 47 79 47 / 60 50 40 30
TAOS............................ 83 55 84 53 / 50 40 30 30
ESPANOLA........................ 91 58 92 59 / 40 50 30 30
SANTA FE........................ 87 61 87 62 / 50 60 30 30
SANTA FE AIRPORT................ 88 61 87 60 / 50 50 30 30
ALBUQUERQUE FOOTHILLS........... 88 65 91 62 / 40 50 30 30
ALBUQUERQUE HEIGHTS............. 89 67 88 67 / 30 50 30 30
ALBUQUERQUE VALLEY.............. 90 63 93 64 / 30 40 30 20
ALBUQUERQUE WEST MESA........... 89 64 98 66 / 30 40 30 20
LOS LUNAS....................... 93 64 95 63 / 30 40 30 20
RIO RANCHO...................... 92 66 94 67 / 30 50 30 30
SOCORRO......................... 88 63 90 63 / 50 50 30 20
SANDIA PARK/CEDAR CREST......... 82 53 83 56 / 40 50 30 30
MORIARTY/ESTANCIA............... 88 56 89 56 / 40 50 30 20
CLINES CORNERS.................. 82 59 84 59 / 40 50 30 20
GRAN QUIVIRA.................... 84 58 86 59 / 40 40 30 20
CARRIZOZO....................... 88 60 89 59 / 50 40 20 20
RUIDOSO......................... 80 52 81 54 / 50 40 30 20
CAPULIN......................... 84 55 90 57 / 60 40 30 20
RATON........................... 85 57 89 58 / 60 40 20 20
LAS VEGAS....................... 82 56 85 56 / 50 40 30 20
CLAYTON......................... 92 65 95 66 / 50 30 10 10
ROY............................. 86 61 91 64 / 40 40 20 20
CONCHAS......................... 97 68 100 72 / 20 30 20 10
SANTA ROSA...................... 92 60 94 61 / 20 20 20 10
TUCUMCARI....................... 95 68 98 68 / 20 20 10 10
CLOVIS.......................... 90 65 95 64 / 10 20 10 5
PORTALES........................ 92 66 97 67 / 10 20 5 5
FORT SUMNER..................... 95 65 96 66 / 10 20 10 10
ROSWELL......................... 93 67 97 67 / 10 20 10 5
PICACHO......................... 90 60 93 61 / 20 20 20 10
ELK............................. 84 56 86 55 / 30 40 20 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>517-527>532.
&&
41
Hazardous weather outlook, Jul 31, 4:49 AM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT SAT JUL 31 2010
NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT SAT JUL 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
UPPER LEVEL DISTURBANCES WILL MOVE NORTHWARD THROUGH WESTERN NEW
MEXICO WITHIN A DEEP PLUME OF MONSOON MOISTURE ENHANCING THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. IN
ADDITION...A FRONTAL BOUNDARY OVER THE NORTHEAST PLAINS WILL
PROVIDE A FOCUS FOR HEAVY RAINFALL. PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...THE MONSOON MOISTURE SURGE MAY LINGER OVER THE WESTERN AND
NORTHERN MOUNTAINS AND NORTHWEST PLATEAU...WITH THE POTENTIAL FOR
MORE LOCALLY HEAVY RAINFALL AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAIN AMOUNTS AND FLASH FLOODING THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
44
Flash Flood, San Juan
- When
- July 31, 1:45 PM MST to 3:00 PM MST
- Where
- San Juan County, 2.81 mi WSW of Bloomfield to 3.89 mi S of Bloomfield
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 36.701, -108.025
Four trees washed into Kutz Canyon along with portion of a neighboring horse corral. Four feet of the embankment was eroded away.
Flash Flood, McKinley
- When
- July 31, 3:30 PM MST to 4:30 PM MST
- Where
- McKinley County, 1.71 mi SW of Iyanbito to 0.83 mi SSW of Iyanbito
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.504, -108.503
Sweetwater, Iyanbito, and Dakota Loop Roads in Iyanbito were washed out due to flash flooding.
Flash Flood, McKinley
- When
- July 31, 3:50 PM MST to 4:50 PM MST
- Where
- McKinley County, 0.38 mi ESE of Church Rock to Springstead
- Cause
- Heavy Rain
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 35.529, -108.593
Significant amounts of water flowed over Thompson Bridge on Telstar Road in Church Rock which eventually caused the bridge to collapse. The bridge served as the only way in and out of the Church Rock community. Other portions of this road were covered in up to 3 feet of mud. Challenger Road, which leads up to the elementary school, was covered with up to 5 feet of mud. Superman Canyon Road, Old Church Rock Coal Road and Becenti Trail were also washed out.
Thunderstorm Wind, Socorro
- When
- July 31, 4:06 PM MST
- Where
- Socorro County, 13 mi ESE of San Antonio
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.848, -106.661
A White Sands Missile Range Mesonet site recorded a 69 mph wind gust at Stallion Army Airfield.
Flash Flood, Valencia
- When
- July 31, 7:05 PM MST to 8:00 PM MST
- Where
- Valencia County, 0.06 mi E of Los Lunas to 0.4 mi SSW of Los Lunas
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.810, -106.739
Six to eight inches of flowing water and mud impacted Main Street near Interstate 25.
Flash Flood, Valencia
- When
- July 31, 7:19 PM MST to 8:00 PM MST
- Where
- Valencia County, 0.75 mi ENE of Los Lunas to 0.85 mi NE of Los Lunas
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.813, -106.727
A drainage ditch along N. Los Lentes Road backed up into one house, meanwhile water was overflowing a brick fence into a residents yard.
Flash Flood, Bernalillo
- When
- July 31, 7:28 PM MST to 8:00 PM MST
- Where
- Bernalillo County, 5.27 mi WNW of (Abq)albuquerque Intl Airport to 5.75 mi WNW of (Abq)albuquerque Intl Airport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.060, -106.710
Three to four feet of water was reported near the intersection of Coors and Sage as well as Coors and Tower. Several vehicles were stuck. Knee deep water was approaching structures near Gonzales and 52nd Street. Three feet of water was also reported at Coors and Bridge with roads closed.
Flash Flood, Santa Fe
- When
- July 31, 8:30 PM MST to 9:30 PM MST
- Where
- Santa Fe County, 2.65 mi S of Santa Fe
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.642, -105.956
Heavy rain caused an awning at the Giant gas station to collapse and fall on three cars at the intersection of Sawmill Rd. and St. Francis Dr.
Flash Flood, Santa Fe
- When
- July 31, 8:30 PM MST to 9:30 PM MST
- Where
- Santa Fe County, 1.91 mi ENE of Agua Fria to 1.93 mi SW of Santa Fe
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 35.657, -105.987
Cerrillos Rd. between St. Michael's Dr. and Camino Carlos Rey was flooded and impassable.
Flash Flood, McKinley
- When
- July 31, 9:30 PM MST to 11:30 PM MST
- Where
- McKinley County, 0.96 mi E of South Chaves to 0.96 mi ENE of South Chaves
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 35.379, -108.133
South Chavez Road and Woodview Drive in Baca as well as Navajo Road in Thoreau were washed out due to heavy rains.
Flash Flood, Sandoval
- When
- July 31, 9:52 PM MST to 10:52 PM MST
- Where
- Sandoval County, 0.61 mi E of Jemez Spgs to 0.39 mi NW of Ponderosa
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.768, -106.679
Small boulders, rocks, and water washed over Highway 4.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in South Carolina, July 31, 2010$232,000 · 75 kt wind · 11 events
- Flash Flood and Hail in Washington, July 31, 2010$81,000 · 0.88 in hail · 6 events
- Lightning Strike in South Carolina, July 31, 2010$100,000 · 1 event
- Damaging Winds and Lightning Strike in South Carolina, July 31, 2010$44,000 · 55 kt wind · 10 events
- Damaging Wind in South Dakota, July 31, 2010$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, July 31, 2010$22,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Dakota, July 31, 2010$25,000 · 2 in hail · 6 events
- Damaging Winds in Georgia, July 31, 2010$23,000 · 55 kt wind · 3 events
- Damaging Winds in Tennessee, July 31, 2010$20,000 · 56 kt wind · 2 events
- Hail in Montana, July 31, 2010$6,000 · 1.75 in hail · 10 events
- Flash Flooding and Heavy Rain in Arizona, July 31, 20109 events
- Heat in Illinois, July 31, 20109 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237977, 251231, 237814, 238366, 237934, 237937, 237942, 238673, 238674, 251234, 237946.